Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Itching and dark spots after using self-tanner. What can the hyperpigmentation be?

Hello... I am african american( light skin ) Used self tanner ALOT last summer and Xmas vacation stopped Using due to severe itching. Noticed couple area Darker ( small spots inner thigh ) now both inner Thighs are Covered with dark almost navy blue Spots that are spreading to inner knee and now Lower legs ! It looks like large bruises. But they do nit Hurt or itch . They seem to be along the vascular line. Like u can see veins underneath .. I stopped using the Tanning cream Around Xmas . Bathing suit. Season is here And now I can t be caught. Dead in my bikini. Saw pcp and He questioned hyperpigmentation have dermatology spot June 21. What can this be ? Killing my self confidence !
Asked On : Thu, 7 Jun 2012
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
I can understand you concern for the black spot. It is quite common to find a spot of simple hyper-pigmentation on the superficial skin which is known as post inflammatory hypo-pigmentation.
You do not worry about the same. Apply a cream containing cortisone and do not sun expose the area. It will be alright in next couple of weeks. Use a good sunscreen to be applied for 3-4 times per day.
Answered: Mon, 28 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor